Jump to content
CrazyBoards.org

zenbean

Member
  • Content Count

    534
  • Joined

  • Last visited

Everything posted by zenbean

  1. Interesting question. I, too, have very intense dreams, and sometimes the mood of them follows me into the day, or even for a few days, especially if they're happy dreams or weird, uncanny ones. But I can't say I've ever felt as if they've triggered mania or depression.
  2. Aargh...gurgle...glug...gasp... This is this thread dying now. Call it...time of death...1:50 pm.
  3. I'd find that really interesting, if it turns out to be effective, as I haven't been able to find an antidepressant that doesn't make me manic in very short order. Please let us know when you find out more info. Do you intend to take part in the trial, if you're eligible?
  4. I agree. As the late great Pat Moynihan said, you are entitled to your own opinion, but not your own facts. Actually, I'm enjoying this nonsense thread. It's been kind of fun. And as far as Lamictal and lithium screwing with your head - yeah, absolutely. I even started a thread about it on the anticonvulsants forum, asking if my lithium-induced stupidity would ever go away. The replies were not encouraging. But the lithium's doing a lot of good things, so I'm putting up with it, at least for now. The Lamictal was already screwing with my ability to find the word I wanted - I frequently type something that's nearly-it-but-not-quite - and the lithium just seems to be making me more stupid than ever. It's frustrating, but what can you do? Not treat your mood-swingitis? Not an option.
  5. I seem to be doing OK on 100 mg Lamictal, 450 mg lithium, but the lithium is new to me and might be titrated up soon. I know these are relatively small doses, but I've always been kind of hypersensitive to the effects of the crazy meds so I guess I'm lucky that way. My point is just that depending on how well your brain plays with different meds, going up or going down can work better for you.
  6. That's reassuring. I'm really scared of the idea of feeling duller and duller as my levels increase. And btw, I love your lithiated 7-Up. What a GREAT idea. I take it that it was one of those things like Coke with real cocaine? And thanks for the advice, Sasha Sue, you may be right. It is doing some good things - being able to sleep well again is a huge relief - I'm supposed to have a blood level drawn the third week of December, and see pdoc on 12/22, so I'll at least hang in there until then.
  7. Thanks Sylvan and Sasha. I'm just at the start of titrating up, so the idea it could get worse at higher doses is kinda scary. But I'm going to hang in there for now, because it seems to be doing so many other good things.
  8. Ain't it the truth! Especially since I work on a psych unit and often hear a lot of speculation from my co-workers about whether people with serious MI can or can't work and lead normal lives. I wanna say, "Hellooo? WTF am I doing?" But I leave it alone. It's a combination of wanting to be seen as capable but also knowing how much freaking effort it takes just to do that.
  9. So I've been on the lithium about two and a half weeks now, and I'm feeling better. I'm calmer, having fewer highs and lows, and sleeping much better. Minor side effects are fatigue and some nausea, but I've found this is manageable if I just eat a little something every few hours. The one side effect that's really bugging me, though, is my thinking seems really slowed down. In fact, my head just seems empty - I don't know how else to describe it. This is kind of scary, as I'm a writer, and need my imagination. Has anyone else had this experience? And if so, has it gotten better or worse as you continued on the lithium? I'd really appreciate some input - this is serious enough that it might determine whether or not I continue on it. Thanks in advance.
  10. Hey! I'm not a guest. Didn't realize I wasn't signed in. I wondered why it made me do the Captcha code thing...
  11. And dedoubt, way to go! Good on you for taking that step and I'm glad it worked out well.
  12. I guess one of my concerns - and I have had this happen - is that someone will dismiss me as "oh you're just manic" or "you're just depressed" at times when I'm neither! And you're not going to convince the other person that they're mistaken, because of course they know your moods and mental states so much better than you do. This is not only frustrating, it can have real-life consequences if people dismiss your concerns because they think you're "not in your right mind." That said, being more open is definitely a worthy goal.
  13. My 150s are ugly grey capsules. Looking forward to maybe getting prettier ones as I titrate up. My Lamictal is a pretty pink color, though. And a nice diamond shape. Doesn't taste good though - DO NOT let it starting melting on your tongue.
  14. I'm in a similar situation, as I work on an inpatient psych unit, and I don't want people to feel like they can't vent and joke in front of me. I do take the opportunity to do some teaching when I get a chance, and to short-circuit the really mean or inaccurate stuff that occasionally comes up. I have had to think about letting my boss know, though. Because I work second shift, I occasionally get mandated to do a double, which means staying overnight. This is a HUGE trigger and takes me days to recover from. I've talked to my pdoc about writing a note that I can't do overnights, and she's agreed she will if I want it. But I'd rather not disclose, so so far I've just dealt with it. A very good reason for being out as MI is the same as being out as gay: people realize they know one of us, and we're not scary or foreign or way different from them. If most people knew how many MI people they interact with each day, it'd probably floor them. That said, I am only selectively out. Two friends at work know; a couple of other close friends; and one family member. It just doesn't feel safe to be more open about it than that.
  15. She has something called spasmodic dysphonia, which is why her voice sound the way it does. I do believe she was a former beauty queen. And Mckey, I agree - I think of MI as a chronic illness to be managed. (It seems to me that when people think they're recovered, that's when they run into trouble - because hey, if I'm recovered, why do I need these sucky meds and weekly therapy appointments?) Glad you all are enjoying it.
  16. Wow. Me too, but this explains it in a much more concise, crystal-clear way than I've ever been able to. I'll definitely check out the full article on my day off. Thanks!
  17. In the spirit of Thanksgiving, I bring greetings from the Bipolar Tribe! There was an interesting program on NPR this morning about anxiety disorders. If you want to listen, you can find it online here. http://thedianerehmshow.org/shows/2010-11-18/anxiety-disorders
  18. Don't know if anyone heard this, but Mark Vonnegut (son of Kurt, and a doctor, author and artist) was on an hour-long program on NPR last week. He was talking about his new book, "Just Like Someone Without Mental Illness, Only More So" and about living with bipolar. It was interesting. If you want to check it out, you can listen here: http://thedianerehmshow.org/shows/2010-11-08/mark-vonnegut-just-someone-without-mental-illness-only-more-so
  19. Umm...so I don't always come across the way I intend...that comment was intended as a compliment. Hope that was clear.
  20. Yeah, I work on an inpatient psych unit as a therapy aide. I'm only "out" to a couple of people there, as far as having a mental illness myself, so I overhear some interesting stuff. I wondered if that might be it - that the people they're talking about have been on very high doses for a very long time - or they could've just been pulling it out of their asses. I respect most of them, but I've also sometimes seen a tendency to generalize out from one or two patients. Thanks for all the responses so far. I agree, Karuna, based on your picture, you do have an expressive face.
  21. So a couple of the psych nurses I work with were talking about a lithium 'mask', that after someone's been taking lithium a while it makes their face less expressive and changes their appearance. Anyone heard of this? Anyone experienced it? It kind of scared me.
  22. You have no idea how reassuring that is, along with the comments above. I started lithium less than a week ago and really had to talk myself into it, I was so worried about it. But so far, so good - of course I'm now on a very low dose, just starting to titrate up - but all I've had so far was a little nausea the first few days, and that's gone away. Also a lot of fatigue, but I think that might be due to the fact that I've been having trouble sleeping for the last couple of months and just seem to be starting to catch up. Anyway, thanks for the info, everyone.
  23. Aww, thank you! Love your crow in boots too.
×
×
  • Create New...